MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Neuralgia (4413); Paresthesia (4421)
Date of Event 05/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by patient in summary via ansm report (no: (b)(4).Date of occurrence: on (b)(6) 2021.Description of the incident: on (b)(6) 2021, the patient underwent direct and indirect left inguinal hernia repair with mesh placement (bard perfix plug and patch (onlay)).Per surgical report, final diagnosis: this is a patient presenting with left inguinal-scrotal pain, which prompted a visit to the emergency department.The pain has been present for around 20 years, but in the last few days it has intensified and radiated to the testicle.Detailed description: the patient is in the supine position.Left inguinal incision.Opening of the aponeurosis of the rectus abdominis muscle.We dissect a direct hernia approximately 3 cm in diameter after separating the elements of the spermatic cord.Note that the spermatic veins are turgid and bluish, indicating impaired venous return, which may explain the pain radiating to the left testicle.Incision of the transversalis fascia.Preperitoneal dissection.Placement of an extra-large plug, which will be secured to cooper's ligament with a polysorb suture.Closure of the transversalis fascia.Dissection of the cord showing a spike of an indirect left inguinal hernia, which will be pushed back and held in place by two flaps of a second plug.We spread a retro-aponeurotic mesh onlay around the cord.Close the aponeurosis of the rectus abdominis muscle with a vicryl overlock suture, subcutaneous layer with 2/0 vicryl, and skin closure with pds.Excerpt consultation report dated 04-apr-2022: patient reports paresthesia and dysesthesia on the inner side of his left thigh.On (b)(6) 2021, he was prescribed pregabaline, and the pain on the inner side of his thigh subsided, but he still tells me that he is very bothered by pain under the scar, probably related to his prostheses.He has to wear suspenders and can no longer wear a belt.He experiences deep pain, particularly when sitting or following a valsalva maneuver.I suggested that he have the prostheses removed.Excerpt discharge letter 29-jun-2022 to 01-jul-2022: patient underwent removal of two of the three prostheses that had been implanted on (b)(6) 2021, for the repair of his direct and indirect left inguinal hernia (1 plug in direct hernia and onlay mesh under the aponeurosis of the rectus abdominis muscle, with one plug remaining in the indirect hernia).The postoperative period was uneventful and he was able to return home on (b)(6) 2022.Consultation report: "i saw your patient on (b)(6) 2022 during a consultation, whom i operated on (b)(6) 2022 to remove the prostheses treating the direct hernia and covering the joint tendon of the left inguinal hernia region.To avoid revascularizing the left testicle, i did not attempt to extract the prosthesis that was inserted into the indirect hernia orifice.The patient tells me that the pain he is experiencing is the same as before the reoperation on (b)(6) 2025.I have suggested that he continue with pain relief treatment and resume his professional activities.If the problem does not improve, we will operate again in 6 months or later." current patient status: excruciating pain since loss of independence and hospital follow-up for pain! following these two operations and the failure to remove the last mesh, i have been receiving treatment at a pain management centre for almost four years.My life came to a halt when this surgical material was inserted, and attempts were made to remove it! my health is deteriorating day by day.There is genuinely a problem with these meshes, or with the surgical procedure.Note: based on the implant and explant information provided, the patient was implanted with one perfix plug and patch (onlay) and one perfix plug.Two lot numbers were supplied; however, the available information does not specify which lot number was used for the direct hernia repair and which was used for the indirect hernia repair.
 
Additional Manufacturer Narrative
As reported the patient had paresthesia, and neuralgia post implant of perfix plug.Patient has undergone pain relieving treatment and subsequently underwent mesh removal.Based on the information available to date, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient's postoperative complication.Review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Based on the implant and explant information provided, the patient was implanted with one perfix plug and patch (onlay) and one perfix plug.Two lot numbers were supplied; however, the available information does not specify which lot number was used for the direct hernia repair and which was used for the indirect hernia repair.This mdr represents the perfix plug (lot: huew0795).An additional mdr was submitted to represent the perfix plug (lot: huew1172).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24430365
Report Number1213643-2026-00206
Device Sequence Number13318759
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)250828(10)HUEW0795
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Catalogue Number0112780
Device Lot NumberHUEW0795
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age47 YR
Patient SexMale